Fill This Form To Receive Instant Help

Help in Homework
trustpilot ratings
google ratings


Homework answers / question archive / Los Angeles Southwest College - NURSING 523 Chapter 01: Drug Action: Pharmaceutic, Pharmacokinetic, and Pharmacodynamic MULTIPLE CHOICE 1)Which drugs will go through a pharmaceutic phase after it is administered? Intramuscular cephalosporins Intravenous vasopressors Oral analgesics Subcutaneous antiglycemics The nurse is preparing to administer an oral medication and wants to ensure a rapid drug action

Los Angeles Southwest College - NURSING 523 Chapter 01: Drug Action: Pharmaceutic, Pharmacokinetic, and Pharmacodynamic MULTIPLE CHOICE 1)Which drugs will go through a pharmaceutic phase after it is administered? Intramuscular cephalosporins Intravenous vasopressors Oral analgesics Subcutaneous antiglycemics The nurse is preparing to administer an oral medication and wants to ensure a rapid drug action

Nursing

Los Angeles Southwest College - NURSING 523

Chapter 01: Drug Action: Pharmaceutic, Pharmacokinetic, and Pharmacodynamic

MULTIPLE CHOICE

1)Which drugs will go through a pharmaceutic phase after it is administered?

    1. Intramuscular cephalosporins
    2. Intravenous vasopressors
    3. Oral analgesics
    4. Subcutaneous antiglycemics
  1. The nurse is preparing to administer an oral medication and wants to ensure a rapid drug action. Which form of the medication will the nurse administer?
    1. Capsule
    2. Enteric-coated pill
    3. Liquid suspension
    4. Tablet
  2. The nurse is teaching a patient who will be discharged home with a prescription for an entericcoated tablet. Which statement by the patient indicates understanding of the teaching?
    1. “I may crush the tablet and put it in applesauce to improve absorption.”
    2. “I should consume acidic foods to enhance absorption of this medication.”
    3. “I should expect a delay in onset of the drug’s effects after taking the tablet.”
    4. “I should take this medication with high-fat foods to improve its action.”

 

  1. A patient who is newly diagnosed with type 1 diabetes mellitus asks why insulin must be given by subcutaneous injection instead of by mouth. The nurse will explain that this is because
    1. absorption is diminished by the first-pass effects in the liver.
    2. absorption is faster when insulin is given subcutaneously.
    3. digestive enzymes in the gastrointestinal tract prevent absorption.
    4. the oral form is less predictable with more adverse effects.
  2. The nurse is preparing to administer an oral medication that is water-soluble. The nurse understands that this drug
    1. must be taken on an empty stomach.
    2. requires active transport for absorption.
    3. should be taken with fatty foods.
    4. will readily diffuse into the gastrointestinal tract.
  3. A nurse is preparing to administer an oral drug that is best absorbed in an acidic environment. How will the nurse give the drug?
    1. On an empty stomach

 

  1. With a full glass of water
  2. With food
  3. With high-fat food
  1. The nurse is preparing an injectable drug and wants to administer it for rapid absorption. How will the nurse give this medication?
    1. IM into the deltoid muscle
    2. IM into the gluteal muscle
    3. SubQ into abdominal tissue
    4. SubQ into the upper arm
  2. The nurse is reviewing medication information with a nursing student prior to administering an oral drug and notes that the drug has extensive first-pass effects. Which statement by the student indicates a need for further teaching about this medication?
    1. “The first-pass effect means the drug may be absorbed into systemic circulation from the intestinal lumen.”
    2. “The first-pass effect means the drug may be changed to an inactive form and excreted.”
    3. “The first-pass effect means the drug may be changed to a metabolite, which may be more active than the original.”
    4. “The first-pass effect means the drug may be unchanged as it passes through the liver.”

 

  1. The nurse prepares to change a patient’s medication from an intravenous to an oral form and notes that the oral form is ordered in a higher dose. The nurse understands that this is due to differences in
    1. bioavailability.
    2. pinocytosis.
    3. protein binding.
    4. tachyphylaxis.
  2. The nurse is preparing to administer a drug and learns that it binds to protein at a rate of 90%.

The patient’s serum albumin level is low. The nurse will observe the patient for

    1. decreased drug absorption.
    2. decreased drug interactions.
    3. decreased drug toxicity.
    4. increased drug effects.
  1. The nurse is administering two drugs to a patient and learns that both drugs are highly proteinbound. The nurse may expect
    1. decreased bioavailability of both drugs.
    2. decreased drug effects.
    3. decreased drug interactions.
    4. increased risk of adverse effects.

 

  1. A patient has been taking a drug that has a protein-binding effect of 75%. The provider adds a new medication that has a protein-binding effect of 90%. The nurse will expect
    1. decreased drug effects of the first drug.
    2. decreased therapeutic range of the first drug.
    3. increased drug effects of the first drug.
    4. increased therapeutic range of the first drug.
  2. The nurse gives a medication to a patient with a history of liver disease. The nurse will monitor this patient for
    1. decreased drug effects.
    2. increased drug effects.
    3. decreased therapeutic range.
    4. increased therapeutic range.
  3. The nurse gives 800 mg of a drug that has a half-life of 8 hours. How much drug will be left in the body in 24 hours if no additional drug is given?
    1. None
    2. 50  mg
    3. 100  mg
    4. 200  mg

 

  1. If a drug has a half-life of 12 hours and is given twice daily starting at 0800 on a Monday, when will a steady state be achieved?
    1. 0800  on Tuesday
    2. 0800  on Wednesday
    3. 0800  on Thursday
    4. 0800  on Friday
  2. The nurse is preparing to administer a drug that is ordered to be given twice daily. The nurse reviews the medication information and learns that the drug has a half-life of 24 hours. What will the nurse do next?
    1. Administer the medication as ordered.
    2. Contact the provider to discuss daily dosing.
    3. Discuss every-other-day dosing with the provider.
    4. Hold the medication and notify the provider.
  3. The nurse is caring for a patient who has taken an overdose of aspirin several hours prior. The provider orders sodium bicarbonate to be given. The nurse understands that this drug is given for which purpose?
    1. To counter the toxic effects of the aspirin
    2. To decrease the half-life of the aspirin
    3. To increase the excretion of the aspirin
    4. To neutralize the acid of the aspirin

 

  1. The nurse is preparing to administer a drug that is eliminated through the kidneys. The nurse reviews the patient’s chart and notes that the patient has increased serum creatinine and blood urea nitrogen (BUN). The nurse will perform which action?
    1. Administer the drug as ordered.
    2. Anticipate a shorter than usual half-life of the drug.
    3. Expect decreased drug effects when the drug is given.
    4. Notify the provider and discuss giving a lower dose.
  2. The nurse understands that the length of time needed for a drug to reach the minimum effective concentration (MEC) is the
    1. duration of action.
    2. onset of action.
    3. peak action time.
    4. time response curve.
  3. The nurse administers albuterol to a patient who has asthma. The albuterol acts by stimulating beta2-adrenergic receptors to cause bronchodilation. The nurse understands that albuterol is a beta-adrenergic
    1. agonist.
    2. antagonist.

 

  1. inhibitor.
  2. depressant.
  1. The nurse is explaining to the patient why a nonspecific drug has so many side effects. Which statement by the patient indicates a need for further teaching?
    1. “Nonspecific drugs can affect specific receptor types in different body tissues.”
    2. “Nonspecific drugs can affect a variety of receptor types in similar body tissues.”
    3. “Nonspecific drugs can affect hormone secretion as well as cellular functions.”
    4. “Nonspecific drugs require higher doses than specific drugs to be effective.”
  2. The nurse is preparing to give a dose of gentamicin to a patient and notes that the most recent serum gentamicin trough level was 2 mcg/mL. What will the nurse do next?
    1. Administer the drug as ordered.
    2. Administer the drug and monitor for adverse effects.
    3. Notify the provider to discuss decreasing the dose.
    4. Notify the provider to report a toxic drug level.
  3. The nurse is preparing to administer the first dose of digoxin (Lanoxin) to a patient and notes that the dose ordered is much higher than the usual recommended dose. Which action will the nurse perform?
    1. Administer the dose as ordered.
    2. Give the dose and monitor for toxicity.
    3. Hold the dose until reviewing it with the provider.
    4. Refuse to give the dose.

 

Option 1

Low Cost Option
Download this past answer in few clicks

5.83 USD

PURCHASE SOLUTION

Already member?


Option 2

Custom new solution created by our subject matter experts

GET A QUOTE

Related Questions